Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 236, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 31, 2021, 7:35 AM CDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:35 AM CDT (12:35 UTC)
- Expired
- Jul 31, 2021, 8:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2352 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WHUS54 KMOB 311235
SMWMOB
GMZ670-311315-
/O.NEW.KMOB.MA.W.0236.210731T1235Z-210731T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
735 AM CDT Sat Jul 31 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 815 AM CDT.
* At 735 AM CDT, a strong thunderstorm was located 22 nm south of
Farewell Buoy, moving southwest at 5 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2986 8813 2970 8803 2961 8817 2982 8828
TIME...MOT...LOC 1235Z 062DEG 7KT 2975 8816
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 31, 6:53 AM CDT, 42 minutes earlier.
Area forecast discussion, Jul 31, 6:53 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
653 AM CDT Sat Jul 31 2021
.AVIATION...
12Z issuance...Patchy fog developed around sunrise across the
southern half of the area and MVFR visibilities can be expected
to linger for another hour or so. VFR conditions generally persist
through the remainder of the period. Isolated storms over the Gulf
waters this morning will not impact the terminals. Isolated to
scattered storms will develop again this afternoon along the sea
breeze. MVFR to IFR restrictions are possible near any storms.
Winds increase as they turn southwesterly by this afternoon. 07/mb
&&
.PREV DISCUSSION... /issued 352 AM CDT Sat Jul 31 2021/
..DANGEROUSLY HOT TEMPERATURES EXPECTED TODAY...
NEAR TERM UPDATE /Now Through Sunday/...Heat stress remains a
concern for at least one more day as the hot and humid weather
persists through the weekend.
Upper level ridging continues over the region today and weakens
somewhat by Sunday as a broad upper level trough develops over the
eastern part of the country. At the surface, a weak boundary drops
south into interior southwest and south-central Alabama late this
afternoon and generally remains draped over the area through the
remainder of the weekend. Low level winds become southwesterly which
advects more moisture into our area as PWATS increase from 1.4-1.6
inches early today up to around 1.8-2.2 inches by late Sunday.
Overall, the atmospheric moisture will be somewhat lower today as we
experience subsidence from the ridging aloft, thus we expect only
isolated to scattered showers and storms to develop this afternoon.
Limited convective coverage and cloud cover today along with
subsidence from the ridge aloft will lead to another scorcher today.
High temperatures are expected to top out in the mid to upper 90s
across much of the area with a few communities possible hitting the
century mark in south-central Alabama. Dew points are expected to
remain in the upper 70s to low 80s near the coast with mid 70s
inland today. This will result in widespread heat indices in the 108-
114° range today. Excessive Heat Warning remains in effect today for
southeast Mississippi, parts of southwest Alabama, and northwest
Florida. Heat Advisory remains in effect today across parts of
southwest and south-central Alabama.
Widespread showers and storms are expected by Sunday afternoon due
to the increased troughing aloft and weak shortwave energy aloft
combined with daytime heating, a lingering surface trough, and
localized sea breeze interactions near the coast. Dew points will be
higher on Sunday with a more established southwesterly low level
flow, but the high temperatures will be tempered slightly due to the
increased rain coverage and cloud cover. As a result, heat indices
will likely be somewhat lower on Sunday, but could warrant another
Heat Advisory for the region. That said, based on the rain coverage
and potential cloud cover on Sunday, there is not enough confidence
to go forward with a Heat Advisory at this time. Overnight lows
tonight into early Sunday morning remain warm and muggy with
temperatures only falling into the mid to upper 70s inland while
hovering around 80° at the beaches. 12/07
SHORT TERM /Sunday night Through Monday night/...A large and
broad upper trof pattern persists over the eastern CONUS through
the period. A frontal boundary, extending from a surface low well
off to the northeast, will be oriented across central
Mississippi/Alabama at the beginning of the period and progresses
slowly into the southern portion of the forecast area on Monday,
then to the immediate coast Monday night. Already abundant deep
layer moisture over the area trends a bit higher on Monday when
precipitable water values mostly range from 2.1-2.4 inches, then
drier air flows into the area Monday night with precipitable water
values dropping to 1.5-2.0 inches, with the lower values over
interior areas. With the frontal boundary moving into the area
with the deep layer moisture trends, and a series of shortwaves
moving across the region, will have chance to likely pops Sunday
night increasing to categorical pops on Monday. Likely to
categorical pops Monday evening taper off later in the night as
the frontal boundary approaches the coast and drier air flows into
the area. Highs on Monday will be mostly in the upper 80s to near
90. Lows Sunday night range from the lower to mid 70s inland to
the mid to upper 70s at the coast, then lows Monday night will be
slightly lower and range from the lower 70s inland to the mid 70s
at the coast. A low risk of rip currents is expected through the
period. /29
EXTENDED TERM /Tuesday Through Friday/...A mean upper level trough
over the eastern Conus digs south as a series of shortwave systems
rotate through. A weak cold front over central Ms/Al/Ga moves south
to the northern Gulf coast in response. A mainly drier and somewhat
cooler airmass moves south over the Southeast, shifting rain along
and south of the weak front further south, with the highest PoPs
shifting south of the northern Gulf coast. The drier airmass will
also allow the diurnal temperature range to open, mainly due to
better overnight radiational cooling. High temperatures will drop
below seasonal norms Tuesday and Wednesday (mid to upper 80s), then
begin to rise to around to a bit above by Friday (upper 80s to mid
90s). Low temperatures start the extended well below seasonal norms,
with 60s well inland for the majority of the Extended. Closer to and
along the coast, low temperatures ranging from around 70 to the mid
70s are expected. /16
MARINE...No impacts expected aside from higher winds and seas near
isolated to scattered storms. 07/mb
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning from 10 AM this morning to 7 PM CDT this
evening for ALZ052-261>266.
Heat Advisory until 10 AM CDT this morning for ALZ052-261>266.
Heat Advisory until 7 PM CDT this evening for ALZ051-053>060.
FL...Excessive Heat Warning from 10 AM this morning to 7 PM CDT this
evening for FLZ201>206.
Heat Advisory until 10 AM CDT this morning for FLZ201>206.
MS...Excessive Heat Warning from 10 AM this morning to 7 PM CDT this
evening for MSZ067-075-076-078-079.
Heat Advisory until 10 AM CDT this morning for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:44 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 31, 5:23 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 31, 7:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 31, 12:18 PM CDT | Heat Advisory | MOB | Baldwin, Mobile, Washington | 31 hr |
| Jul 31, 3:46 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Jul 31, 3:52 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jul 31, 4:33 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 42 min |
| Jul 31, 6:27 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Jul 31, 5:51 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 39 min |
| Jul 31, 6:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| Jul 31, 6:18 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 42 min |
| Jul 31, 6:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.